Ask a doctor

Will my Under Eye Bruise After Juvederm Become a Hemosiderin Stain? (photo)

I had Juvederm XC injected in my "tear trough" area for under eye hollows 9 days ago, and i still have a sever bruise under my left eye. It doesn't seem to have healed at all since I was injected. I have been using Arnica gel...now I am reading that this can turn into a hemosiderin stain and be permanent? I am terrified I ruined my face, and I'm so young. HELP! Does this look like it will turn into this? I did take aspirin 2 days prior to be injected (dumb me!) I do tend to bruise easy...

Doctor Answers (5)

Bruises After Fillers

+4

Unfortunately, any time a filler is injected a vessel maybe penetrated or nicked, leading to leaking of blood beneath the skin. The body must resorb this fluid and repair the area, which may take time. Some people may have bruises under their eyes for almost a month. You can recognize the progress of a bruise by it's color (they generally fade from purple to green to yellow). I always tell my patients to avoid aspirin, alcohol, and straining. I would also recommend taking the oral form of Arnica (as opposed to the gel) , as it is clinically proven to reduce bruising time. 


New York Dermatologic Surgeon
4.5 out of 5 stars 31 reviews

Bruising after injections into facial skin.

+3

Certainly, bruising is always a possibility after a needle is placed into the skin.   Stopping aspirin, using ice pre and post procedure is helpful.  Once the bruise occurs, little can contain it.  Dissipation time depends on the amount of bleeding staining the skin.  I have never seen melanin or hemosiderin pigmentation permanently in the facial region.  Avoid suntanning this area.

H. Michael Roark, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 5 reviews

Will my Under Eye Bruise After Juvederm Become a Hemosiderin Stain?

+3

It is a possibilty that any bruise could remain longer and even permanently due to hemosiderin pigment staining of the skin.  Only time will tell.  Arnica 12 C and other remedies for reducing bruising would seem to be in order.  You should get these recommendations form the MD that did your Juvederm and IMHO, Arnica does work.  I have performed plastic and cosmetic surgery procedures for over 20 years and recommend that my patients use Arnica to minimoze bruising and swelling.

Francis R. Palmer, III, MD
Beverly Hills Facial Plastic Surgeon
4.5 out of 5 stars 12 reviews

You might also like...

Bruising after tear trough injection

+2

Bruising is a common side effect from injections in the tear trough area. Fortunately they are temporary and fade over time. Arnica gel or tablets have no advantage over placebo. Some bruising can be more severe and take weeks to resolve. You need patience and a good cover up.

 

Mitchell Schwartz, MD
South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Juvederm for tear trough

+1

It is common to brouse after injections with filers or botox. Aspirin, blood thinners, ibuprofen, and alcoholic beverages can make it more likely for you to brouse. The only thing that works for bruising is time. At this point there is really not much you can do. Some reommend arnica and/or vit K cream. I don't think either works better than placebo but I know many swear by it. It doesn't hurt to try it.

Gary Goldenberg, MD
New York Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.